Pattern size in Gaussian fields from spinodal decomposition

Cite This

Files in this item

Files Size Format View

There are no files associated with this item.

BIANCHI, Luigi Amedeo, Dirk BLÖMKER, Philipp WACKER, 2017. Pattern size in Gaussian fields from spinodal decomposition. In: SIAM Journal on Applied Mathematics. 77(4), pp. 1292-1319. ISSN 0036-1399. eISSN 1095-712X. Available under: doi: 10.1137/15M1052081

@article{Bianchi2017Patte-45297, title={Pattern size in Gaussian fields from spinodal decomposition}, year={2017}, doi={10.1137/15M1052081}, number={4}, volume={77}, issn={0036-1399}, journal={SIAM Journal on Applied Mathematics}, pages={1292--1319}, author={Bianchi, Luigi Amedeo and Blömker, Dirk and Wacker, Philipp} }

<rdf:RDF xmlns:dcterms="http://purl.org/dc/terms/" xmlns:dc="http://purl.org/dc/elements/1.1/" xmlns:rdf="http://www.w3.org/1999/02/22-rdf-syntax-ns#" xmlns:bibo="http://purl.org/ontology/bibo/" xmlns:dspace="http://digital-repositories.org/ontologies/dspace/0.1.0#" xmlns:foaf="http://xmlns.com/foaf/0.1/" xmlns:void="http://rdfs.org/ns/void#" xmlns:xsd="http://www.w3.org/2001/XMLSchema#" > <rdf:Description rdf:about="https://kops.uni-konstanz.de/rdf/resource/123456789/45297"> <dc:contributor>Bianchi, Luigi Amedeo</dc:contributor> <dcterms:abstract xml:lang="eng">We study the two-dimensional snake-like pattern that arises in phase separation of alloys described by spinodal decomposition in the Cahn-Hilliard model. These are somewhat universal patterns due to an overlay of eigenfunctions of the Laplacian with a similar wave-number. Similar structures appear in other models like reaction-diffusion systems describing animal coats' patterns or vegetation patterns in desertification. Our main result studies random functions given by cosine Fourier series with independent Gaussian coefficients, that dominate the dynamics in the Cahn-Hilliard model. This is not a cosine process, as the sum is taken over domains in Fourier space that not only grow and scale with a parameter of order $1/\varepsilon$, but also move to infinity. Moreover, the model under consideration is neither stationary nor isotropic. To study the pattern size of nodal domains we consider the density of zeros on any straight line through the spatial domain. Using a theorem by Edelman and Kostlan and weighted ergodic theorems that ensure the convergence of the moving sums, we show that the average distance of zeros is asymptotically of order $\varepsilon$ with a precisely given constant.</dcterms:abstract> <void:sparqlEndpoint rdf:resource="http://localhost/fuseki/dspace/sparql"/> <dcterms:issued>2017</dcterms:issued> <dc:date rdf:datatype="http://www.w3.org/2001/XMLSchema#dateTime">2019-03-05T09:40:10Z</dc:date> <dcterms:title>Pattern size in Gaussian fields from spinodal decomposition</dcterms:title> <dspace:isPartOfCollection rdf:resource="https://kops.uni-konstanz.de/rdf/resource/123456789/39"/> <dc:creator>Bianchi, Luigi Amedeo</dc:creator> <dcterms:available rdf:datatype="http://www.w3.org/2001/XMLSchema#dateTime">2019-03-05T09:40:10Z</dcterms:available> <bibo:uri rdf:resource="https://kops.uni-konstanz.de/handle/123456789/45297"/> <dc:language>eng</dc:language> <foaf:homepage rdf:resource="http://localhost:8080/jspui"/> <dc:contributor>Blömker, Dirk</dc:contributor> <dc:creator>Blömker, Dirk</dc:creator> <dc:creator>Wacker, Philipp</dc:creator> <dcterms:isPartOf rdf:resource="https://kops.uni-konstanz.de/rdf/resource/123456789/39"/> <dc:contributor>Wacker, Philipp</dc:contributor> </rdf:Description> </rdf:RDF>

This item appears in the following Collection(s)

Search KOPS


Browse

My Account